MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. XCEL DILATING TIP TROCAR 11MM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. XCEL DILATING TIP TROCAR 11MM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number D11LT
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Date of event is 2020.Event day and event month were not reported.Attempts are being made to retrieve the device.To date, no additional information has been received and no device has been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, the "shade" could not be retracted.It is unknown how the procedure was completed.There was no patient consequence.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/15/2021.D4: batch # t9590a.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Upon visual analysis of the returned sample, it was determined that the d11lt device was returned with no apparent damage in the external components.The universal seal was not returned.During the functional testing, the bullet retracted permitting the exposure of the blade during the advancement through the skin test media and returned to safe position upon penetration, the bullet performed as intended without any anomalies noted.The event described could not be confirmed as the device performed without any difficulties noted and no product defect was identified.Although no conclusion could be reach on the cause of the reported event, the instructions for use do contain the following: "caution: if entry into the abdominal or thoracic cavity is incomplete or the surgeon is uncertain whether entry is complete, the instrument must be reactivated.In order to reactivate the instrument, it should first be removed.After removing the instrument, push the red shield reset button forward to the activated position.The shield will again be free to retract when pressure is applied.Reinsert the instrument to complete the entry.Warning: since partial entry has been accomplished, very little pressure may be required to complete entry.Excessive pressure could cause injury to intra-abdominal or intra-thoracic structures." as part of our quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Brand Name
XCEL DILATING TIP TROCAR 11MM
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key11369722
Report Number3005075853-2021-01065
Device Sequence Number3774413
Product Code GCJ
UDI-Device Identifier10705036001560
UDI-Public10705036001560
Combination Product (Y/N)N
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2024
Device Model NumberD11LT
Device Catalogue NumberD11LT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date06/15/2021
Patient Sequence Number1